T Nation

Truth about Steroids and Liver Toxicity

Study about a Japanese girl running Drol 30mg for 6 YEARS!

Another study, that somewhat supports the previous hepatotoxicity case, showed the possibilities of hepatic adenomas(cysts in the liver) caused by androgenic-anabolic steroids[2]. In this study, a Japanese girl was found to have multiple liver lesions after the use of the drug oxymetholone (aka Anadrol). Most everyone â??knowsâ?? that Anadrol is linked with liver problems, but a closer inspection into this study shows more.
Apparently, this girl, starting at the age of 14, was diagnosed with aplastic anemia. She was prescribed oxymetholone at 30mg per day. This continued for 6 years until the lesions first appeared. Assuming that the girl was most likely around 100 lbs., this was a pretty heavy dosage. If you extrapolated this data out to a 200 - 250lbs. male, that would be taking approximately 60 - 90mg of anadrol per day for 6 years. Ouch!

The researchers also stated that there were only 17 other cases of hepatic adenomas, found in English literature between 1975 and 1998. They failed to mention the causes of these 17 cases, but there is no reason to believe they were all using 17-AA androgens and 17 is certainly miniscule compared to the number of people who have used them. The authorsâ?? finish off the study by saying the following: “This report may be helpful in identifying the population who is at risk of developing hepatic sex hormone-related tumors.” So remember, if you’re a small 14-year-old girl taking 30mg of Anadrol per day for 6 years, you may be at risk!

So in theory, liver toxicity from oral steroids is extremely overated? And running an oral for 8-16 weeks at a moderate dose would be completly safe?

[quote]Bigfrapp wrote:
Study about a Japanese girl running Drol 30mg for 6 YEARS!

Another study, that somewhat supports the previous hepatotoxicity case, showed the possibilities of hepatic adenomas(cysts in the liver) caused by androgenic-anabolic steroids[2]. In this study, a Japanese girl was found to have multiple liver lesions after the use of the drug oxymetholone (aka Anadrol). Most everyone â??knowsâ?? that Anadrol is linked with liver problems, but a closer inspection into this study shows more.
Apparently, this girl, starting at the age of 14, was diagnosed with aplastic anemia. She was prescribed oxymetholone at 30mg per day. This continued for 6 years until the lesions first appeared. Assuming that the girl was most likely around 100 lbs., this was a pretty heavy dosage. If you extrapolated this data out to a 200 - 250lbs. male, that would be taking approximately 60 - 90mg of anadrol per day for 6 years. Ouch!

The researchers also stated that there were only 17 other cases of hepatic adenomas, found in English literature between 1975 and 1998. They failed to mention the causes of these 17 cases, but there is no reason to believe they were all using 17-AA androgens and 17 is certainly miniscule compared to the number of people who have used them. The authorsâ?? finish off the study by saying the following: “This report may be helpful in identifying the population who is at risk of developing hepatic sex hormone-related tumors.” So remember, if you’re a small 14-year-old girl taking 30mg of Anadrol per day for 6 years, you may be at risk!

So in theory, liver toxicity from oral steroids is extremely overated? And running an oral for 8-16 weeks at a moderate dose would be completly safe?[/quote]

i referred to this case in the bodybuilding forum… it’s very significant. Upon cessation of the anadrol, her liver difficulties slowly faded.

It’s also worth noting that since she was prescribed it by her physician, it was pharmacy grade, and not the underdosed UGL garbage that we get these days

however it’s important to realize that everyone is different in how they will respond to AAS, and liver values will not indicate the presence of these bengin tumors, as our bodies do not recognize them as being foreign.

besides biopsies, ultrasounds are the only way to detect them… they are benign, until they explode… then they can cause problems

Agreed…

Hepatic adenoma isn’t the only risk that 17-AA users risk. Llewellyn cites studies linking cholestasis, inflammation, peliosis hepatis, portal hypertension with variceal bleeding, the aforementioned adenoma, hepatocellular carcinoma, and hepatic angiosarcoma to oral steroids.